Alert archive / Alabama / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 8, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Feb 16, 2025, 12:49 AM CST for 4 counties in Alabama. It was in force for 56 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 16, 2025, 12:49 AM CST (06:49 UTC)
- Expired
- Feb 16, 2025, 1:45 AM CST
- In force
- 56 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Clarke County, AL, Monroe County, AL, Wilcox County, AL
The radar
The Birmingham radar (KBMX), 147 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 16, 1:45 AM CST | TSTM WND DMG | Grove Hill, AL | Numerous trees and power lines down across Clarke County. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 56 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 15, 9:11 PM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 6.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 365 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
482
WUUS54 KMOB 160649
SVRMOB
ALC023-025-099-131-160745-
/O.NEW.KMOB.SV.W.0008.250216T0649Z-250216T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
1249 AM CST Sun Feb 16 2025
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
North central Monroe County in south central Alabama...
Southwestern Choctaw County in southwestern Alabama...
Northern Clarke County in southwestern Alabama...
Western Wilcox County in south central Alabama...
* Until 145 AM CST.
* At 1249 AM CST, severe thunderstorms were located along a line
extending from 4 miles south of Demopolis to 5 miles west of
Gilbertown to 4 miles northeast of Waynesboro, moving east at 45
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Fulton, Yellow Bluff, Gilbertown, Grove Hill, Thomasville,
Coffeeville, Pine Hill, and Silas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
A Tornado Watch remains in effect until 400 AM CST for south central
and southwestern Alabama.
&&
LAT...LON 3227 8744 3225 8742 3224 8739 3220 8736
3220 8733 3215 8728 3215 8727 3162 8752
3178 8841 3200 8823 3200 8811 3199 8810
3201 8809 3199 8807 3199 8767 3200 8763
3213 8762 3213 8752 3226 8752 3227 8751
TIME...MOT...LOC 0649Z 265DEG 41KT 3244 8782 3185 8840 3174 8861
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM1 follow-up statement
003
WWUS54 KMOB 160745
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
145 AM CST Sun Feb 16 2025
ALC023-025-099-131-160755-
/O.EXP.KMOB.SV.W.0008.000000T0000Z-250216T0745Z/
Monroe AL-Choctaw AL-Clarke AL-Wilcox AL-
145 AM CST Sun Feb 16 2025
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL MONROE...
SOUTHWESTERN CHOCTAW...NORTHERN CLARKE AND WESTERN WILCOX COUNTIES
HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire.
A Tornado Watch remains in effect until 600 AM CST for south central
and southwestern Alabama.
LAT...LON 3227 8744 3225 8742 3224 8739 3220 8736
3220 8733 3215 8728 3215 8727 3162 8752
3178 8841 3200 8823 3200 8811 3199 8810
3201 8809 3199 8807 3199 8767 3200 8763
3213 8762 3213 8752 3226 8752 3227 8751
TIME...MOT...LOC 0745Z 265DEG 41KT 3249 8708 3190 8766 3179 8787
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 16, 12:18 AM CST, 31 minutes earlier.
Area forecast discussion, Feb 16, 12:18 AM CST, 31 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1218 AM CST Sun Feb 16 2025
...New UPDATE...
.MESOSCALE UPDATE...
Issued at 1218 AM CST Sun Feb 16 2025
A well defined shortwave is ejecting through the Arklatex as of 05z
and is beginning to take on an increasingly negative tilt as we
progress through the night. Enhanced large scale forcing associated
with the encroaching mid level height falls and increasingly
diffluent flow beneath the right entrance region of an intensifying
mid and upper jet. An intensifying squall line extending from east
central Mississippi southwest into southern Mississippi is
encroaching on a prefrontal convergence band of convection just
ahead of the line. Low level convergence should become maximized at
this time as surface winds ahead of the prefrontal boundary remain
southerly and become abruptly northwesterly behind the squall line.
This should occur as the line enters our southeast Mississippi
counties and a more rapid intensification of the line is expected at
this time. Damaging winds potentially in excess of 70 mph, with
locally up to 80 mph, will be likely with the low level jet now
becoming enhanced with latest VAD profilers from KMOB and KHDC now
between 55-65 kts between 3-6kft. Middle 70s temperatures along with
near 70 dewpoints is also supporting MLCAPE values between 800-
1500j/kg. Latest VWP hodographs from KMOB along with 04z soundings
from KJAN and KLIX confirm 0-1km SRH between 400-550m2/s2. This
overlap of instability and intense shear will also support mainly
line embedded tornadoes, some of which may be strong.
There may also be the potential for a few discrete supercells
immediately in advance of the squall line with a locally enhanced
tornado and wind damage potential. Confidence in this occurrence
is much lower as compared to the high confidence for severe storms
within the squall line itself.
We will continue to provide updates through the night as the line
progresses across the area. /JLH
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 65 33 59 39 64 49 60 30 / 0 0 0 0 10 90 70 0
Pensacola 67 38 58 43 62 52 62 35 / 20 0 0 0 10 90 80 10
Destin 70 40 59 45 64 53 64 38 / 50 0 0 0 0 80 90 10
Evergreen 64 31 57 33 63 43 57 27 / 10 0 0 0 0 90 80 10
Waynesboro 59 30 56 34 60 42 53 24 / 0 0 0 0 10 90 50 0
Camden 60 29 53 32 59 41 53 25 / 10 0 0 0 0 90 80 10
Crestview 68 33 59 34 64 45 62 33 / 30 0 0 0 0 90 90 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until 6 AM CST early this morning for ALZ051>060-
261>266.
High Rip Current Risk through this evening for ALZ265-266.
High Surf Advisory until 6 PM CST this evening for ALZ265-266.
FL...Wind Advisory until 6 AM CST early this morning for FLZ201>206.
High Rip Current Risk through this evening for FLZ202-204-206.
High Surf Advisory until 6 PM CST this evening for FLZ202-204-
206.
MS...Wind Advisory until 6 AM CST early this morning for MSZ067-075-
076-078-079.
GM...Gale Warning until 6 AM CST early this morning for GMZ630>636-
650-655-670-675.
Small Craft Advisory from 6 AM this morning to 9 AM CST Monday
for GMZ630>636-650-655-670-675.
&&
This product is also available on the web at:
www.weather.gov/mobThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 12:03 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Washington | 57 min |
| Feb 16, 12:22 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Washington | 53 min |
| Feb 16, 1:10 AM CST | Severe Thunderstorm Warning | MOB | Choctaw, Clarke, Mobile, Monroe, Washington | 50 min |
| Feb 16, 1:39 AM CST | Severe Thunderstorm Warning | MOB | Butler, Clarke, Conecuh, Monroe, Wilcox | 51 min |
| Feb 16, 1:45 AM CST | Special Weather Statement | MOB | Conecuh, Mobile | 45 min |
| Feb 16, 2:05 AM CST | Special Marine Warning | MOB | 85 min | |
| Feb 16, 2:09 AM CST | Special Weather Statement | MOB | Baldwin, Escambia, Mobile | 66 min |
| Feb 16, 2:18 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 42 min |
| Feb 16, 2:32 AM CST | Special Weather Statement | MOB | Butler, Conecuh, Covington, Crenshaw | 58 min |
| Feb 16, 2:41 AM CST | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Covington, Crenshaw, Escambia | 49 min |
| Feb 16, 2:58 AM CST | Severe Thunderstorm Warning | MOB | Butler, Crenshaw | 17 min |
| Feb 16, 3:07 AM CST | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 38 min |
| Feb 16, 3:25 AM CST | Special Marine Warning | MOB | 95 min | |
| Feb 16, 3:25 AM CST | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 20 min |
| Feb 16, 3:39 AM CST | Severe Thunderstorm Warning | MOB | Covington | 51 min |
| Feb 16, 4:57 AM CST | Special Marine Warning | MOB | 93 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.